MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 5-0 S/A RB-3; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 5-0 S/A RB-3; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D9745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/6/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The following information was requested, but unavailable: please provide the lot number.Unk.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) ryohei mori please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown otorhinolaryngology / head and neck surgery on an unknown date and suture was used.During the procedure, when the needle was applied at mucous membrane, the suture was broken.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/17/2024.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that it was received one suture piece and one detached needle outside its packaging that pertain to the product code d9745.In order to evaluate the conditions of the suture piece, the extremes were noted to be cut probably caused by a surgical instrument.In addition, body fluids and crimping marks were observed near the one extreme that could be caused by a surgical instrument.As per the conditions of the returned sample, no functional test could be performed.The other section of the suture was not returned for analysis.Also in the detached needle, the swage and attachment area were noted to be as expected.However, marks that appear to be caused by a surgical instrument were observed on the body needle and it was bent.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 27IN 5-0 S/A RB-3
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18274586
Report Number2210968-2023-09511
Device Sequence Number16950131
Product Code NEW
UDI-Device Identifier10705031034549
UDI-Public10705031034549
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberD9745
Device Lot NumberSDMMHT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/29/2023
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown